Hail, Washington
- When
- March 6, 10:25 PM CST
- Where
- Washington County, 1.09 mi ENE of Strickler
- Measured
- 1 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 35.835, -94.311
Strong to severe thunderstorms developed during the evening hours of the 6th over north central Oklahoma, along a cold front that moved into the area. A very moist and moderately unstable air mass was in place over northwestern Arkansas ahead of these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed during the evening hours of the 6th over north central Oklahoma, along a cold front that moved into the area. A very moist and moderately unstable air mass was in place over northwestern Arkansas ahead of these storms. The line of thunderstorms moved east across northwestern Arkansas during the evening hours of the 6th and early morning hours of the 7th, producing hail up to half dollar size and damaging wind. Other strong to severe thunderstorms developed well ahead of the cold front across east central Oklahoma. Strong wind shear that was present in the atmosphere over the area allowed some of these storms to develop into supercell thunderstorms as they moved into northwestern Arkansas during the evening. A tornado and hail up to quarter size resulted from these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 6, 9:43 PM CST, 42 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 943 PM CST Mon Mar 6 2017 .DISCUSSION... Tornado watch #64 continues through 3 am...and have recently added Pittsburg and Latimer counties to the watch. Cold front has entered northeast Oklahoma this evening...with a line of storms currently situated along the boundary that extended southwest from northwest Craig county through northwest Creek county...moving east. Well ahead of the front...other discrete storms were across northwest Arkansas...and carried a slightly higher tornadic potential. Front will continue to move east overnight. Have tailored pops accordingly...with most precip to be east of the area after 09-10z. For the most part have left temperatures as they are...with most tweaks coming to pops and winds based off of recent trends. Updated ZFP/AFM/PFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....99
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CST Mon Mar 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CST Mon Mar 6 2017 ...SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...early evening. SEVERE THUNDERSTORM. RISK...Significant. AREA...eastern Oklahoma and western Arkansas. ONSET...early-mid evening. AREA AT GREATEST RISK...northeast Oklahoma and western Arkansas. HEAVY RAIN. RISK...Limited. AREA...far eastern Oklahoma and western Arkansas. ONSET...this evening. SIGNIFICANT WINDS. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... Isolated to scattered thunderstorms may develop early this evening across northeast Oklahoma and northwest Arkansas ahead of the cold front that continues moving through the central Plains. Strong wind fields at the surface and upper levels...will combine with moderate instability and support severe storm development. If discrete storms are able to form ahead of the front early this evening, they would quickly become supercells with the potential for large hail, damaging winds and tornadoes. The tornado threat looks to be maximized during the early to mid evening hours across northeast Oklahoma and northwest Arkansas. However, given the strong low level wind shear, the threat for severe weather, including isolated tornadoes, will persist until the cold front clears the area. In addition to the threat of severe storms...strong winds will continue in advance of the cold front. Sustained south winds of 20 to 30 miles per hour will be common with gusts of around 45 mph likely. This will of course make ongoing wildfire suppression efforts challenging. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...Fire Weather Potential. WEDNESDAY...High Wind Potential and Fire Weather Potential. THURSDAY through Saturday...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Fire weather is a concern through the rest of the week, especially for areas which receive little or no rain today. Thunderstorm chances return by the end of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers should follow the latest forecasts concerning the severe storm and fire potential today and tonight. weather.gov/tulsa Contains additional information.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 3 ESE BUNCH 35.67N 94.71W
03/06/2017 E1.00 INCH ADAIR OK EMERGENCY MNGR
HAIL REPORTED JUST NORTH OF GREASY
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 7 W SAND SPRINGS 36.14N 96.23W
03/06/2017 E1.00 INCH TULSA OK AMATEUR RADIO
HIGHWAY 412 AND 209TH WEST AVENUE
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
03/06/2017 M60 MPH CRAIG OK MESONET
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL SHAMROCK 35.91N 96.58W
03/06/2017 E1.25 INCH CREEK OK PUBLIC
SOCIAL MEDIA REPORT
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 3 E SAPULPA 36.00N 96.06W
03/06/2017 E1.00 INCH CREEK OK NWS EMPLOYEE
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 2 N NARCISSA 36.83N 94.93W
03/06/2017 E0.88 INCH OTTAWA OK TRAINED SPOTTER
&&
JDSThe Western Arkansas radar (KSRX), 61 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
12 thunderstorm wind, 2 hail, 2 tornado. Local standard time, as filed.
This is the first of two segments of this tornado. In Washington County, this tornado uprooted trees and snapped large tree limbs. Based on this damage, maximum estimated wind in this segment of the tornado was 85 to 95 mph. The tornado continued into Madison County.
The is the second segment of a two segment tornado. In Madison County, this tornado damaged chicken houses, damaged a home, and uprooted trees. Based on this damage, maximum estimated wind in this segment of the tornado was 85 to 95 mph.
Strong thunderstorm wind blew down large trees.
Strong thunderstorm wind blew down power lines on Highway 72, uprooted a couple trees, and snapped large tree limbs.
Strong thunderstorm wind damaged the roof of a house.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a large tree.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind blew down a tree near W Wedington Drive and Steamboat Drive on the west side of Fayetteville.
Strong thunderstorm wind blew down a small tree onto Highway 12, and snapped numerous large tree limbs in and around town.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind blew down a tree and damaged shingles of a home.
Strong thunderstorm wind damaged the roof of a home and blew down portions of a privacy fence.
Strong thunderstorm wind blew down trees on Highway 309 south of Ozark.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyThe tornado archive for Arkansas, 2017Warnings in Arkansas, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680913, 682154, 682155, 680914, 680915, 680919, 680920, 680921, 680922, 680923, 680925, 678188, 680926, 680928, 680929, 680930.